Alert archive / New York / Freeze Warnings in 2014

Freeze Warning 1, NWS Buffalo, NY

September 18, 2014Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this freeze warning at Sep 18, 2014, 3:46 AM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 19, 2014, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2014, 3:46 AM EDT (07:46 UTC)
In effect from
Sep 19, 2014, 3:00 AM EDT
Expired
Sep 19, 2014, 8:45 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WWUS71 KBUF 180746
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
346 AM EDT THU SEP 18 2014

NYZ007-008-181600-
/O.UPG.KBUF.FZ.A.0001.140919T0600Z-140919T1300Z/
/O.NEW.KBUF.FZ.W.0001.140919T0700Z-140919T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
346 AM EDT THU SEP 18 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES INLAND FROM LAKE
  ONTARIO. 

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S.

* IMPACTS...TEMPERATURES AT OR BELOW BELOW FREEZING WILL KILL
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ006-181600-
/O.UPG.KBUF.FZ.A.0001.140919T0600Z-140919T1300Z/
/O.NEW.KBUF.FR.Y.0006.140919T0700Z-140919T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
346 AM EDT THU SEP 18 2014

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...OSWEGO COUNTY WELL INLAND FROM LAKE ONTARIO.

* TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RSH
4 follow-up statements
099 
WWUS71 KBUF 181441
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EDT THU SEP 18 2014

NYZ007-008-182245-
/O.CON.KBUF.FZ.W.0001.140919T0700Z-140919T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1041 AM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES INLAND FROM LAKE 
  ONTARIO. 

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES AT OR BELOW BELOW FREEZING WILL KILL 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ006-182245-
/O.CON.KBUF.FR.Y.0006.140919T0700Z-140919T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1041 AM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...OSWEGO COUNTY WELL INLAND FROM LAKE ONTARIO.

* TIMING...LATE TONIGHT THROUGH LATE FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

JM
290 
WWUS71 KBUF 182026
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT THU SEP 18 2014

NYZ007-008-190500-
/O.CON.KBUF.FZ.W.0001.140919T0700Z-140919T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
426 PM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES INLAND FROM LAKE 
  ONTARIO. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES AT OR BELOW BELOW FREEZING WILL KILL
  TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ006-190500-
/O.CON.KBUF.FR.Y.0006.140919T0700Z-140919T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
426 PM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...OSWEGO COUNTY WELL INLAND FROM LAKE ONTARIO.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

APFFEL
744 
WWUS71 KBUF 190234
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1034 PM EDT THU SEP 18 2014

NYZ007-008-191045-
/O.CON.KBUF.FZ.W.0001.140919T0700Z-140919T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1034 PM EDT THU SEP 18 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES INLAND FROM LAKE 
  ONTARIO. 

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* IMPACTS...TEMPERATURES AT OR BELOW BELOW FREEZING WILL KILL 
  TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

NYZ006-191045-
/O.CON.KBUF.FR.Y.0006.140919T0700Z-140919T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1034 PM EDT THU SEP 18 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
FRIDAY...

* LOCATIONS...OSWEGO COUNTY WELL INLAND FROM LAKE ONTARIO.

* TIMING...LATE TONIGHT THROUGH FRIDAY MORNING.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU
SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

APFFEL
617 
WWUS71 KBUF 191245
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
845 AM EDT FRI SEP 19 2014

NYZ007-008-191345-
/O.CAN.KBUF.FZ.W.0001.000000T0000Z-140919T1300Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
845 AM EDT FRI SEP 19 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES ARE RISING ABOVE FREEZING THIS MORNING.

$$

NYZ006-191345-
/O.CAN.KBUF.FR.Y.0006.000000T0000Z-140919T1300Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
845 AM EDT FRI SEP 19 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE RISING THIS MORNING ALLOWING FROST TO DISSIPATE.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at Sep 18, 2:44 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 18, 2:44 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
244 AM EDT THU SEP 18 2014

.SYNOPSIS...
A RELATIVELY WEAK COLD FRONT WILL SETTLE SOUTH ACROSS OUR FORECAST
AREA THIS MORNING...AND THIS WILL BE FOLLOWED BY STRONG CANADIAN
HIGH PRESSURE THAT WILL BUILD ACROSS THE LOWER GREAT LAKES IN ITS
WAKE. THIS WILL SUPPORT A COOL BUT OTHERWISE PLEASANT DAY ON
FRIDAY...THEN AS THE HIGH MOVES OFF THE COAST...ITS CLOCKWISE
CIRCULATION WILL PUMP NOTICEABLY WARMER AIR ACROSS OUR REGION FOR
SATURDAY. A FRONTAL SYSTEM WILL LIKELY GENERATE SOME SHOWERS FOR THE
SECOND HALF OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE MOVING EAST FROM THE ST LAWRENCE VALLEY WILL DRAG ITS
ASSOCIATED COLD FRONT SOUTH ACROSS LAKE ONTARIO OVERNIGHT. THIS
FRONTAL SYSTEM SHOULD MAKE IT TO A BUFFALO-ROCHESTER-SYRACUSE
AXIS BY 12Z. SINCE THE DYNAMICS WITH THE BOUNDARY ARE ANAFRONTAL
IN NATURE...ANY NOTICEABLE INCREASE IN CLOUD COVER SHOULD REMAIN
CONFINED TO AREAS ALONG AND NORTH OF THE BOUNDARY...WHILE AREAS
FURTHER SOUTH REMAIN MAINLY CLEAR TO PARTLY CLOUDY.

GIVEN THE LACK OF SIGNIFICANT UPPER LEVEL SUPPORT AND THE BULK OF
ANY MOISTURE REMAIN CONFINED TO THE LOWEST 5-10 KFT OF THE
ATMOSPHERE...PRECIP CHANCES ATTENDANT TO THE ENCROACHING FRONT STILL
APPEAR TO BE MINIMAL OVERNIGHT AND EARLY THURSDAY MORNING. THAT
SAID...A FEW LIGHT SHOWERS STILL APPEAR POSSIBLE ACROSS THE NORTH
COUNTRY/SAINT LAWRENCE VALLEY TOWARDS DAYBREAK...AND ACROSS
WESTERN NEW YORK DURING THE FIRST HALF OF THURSDAY ALONG AND JUST
BEHIND THE FRONT AS IT SAGS SOUTHWARD. IN FACT...NO MORE THAN A
FEW SPRINKLES MAY BE SEEN ACROSS WESTERN NEW YORK. LOWS WILL RANGE
FROM THE LOWER 40S ACROSS THE HIGHER TERRAIN...TO THE UPPER 40S
ALONG THE LAKE SHORES.

THE AFOREMENTIONED COLD FRONT WILL PUSH SOUTH OF THE CWA BY MIDDAY
THURSDAY...LEAVING CLOUDY AND COOL CONDITIONS ACROSS THE AREA IN
ITS WAKE. ASIDE FROM A FEW LIGHT SHOWERS OR SPRINKLES AS MENTIONED
ABOVE...THE MAIN EFFECTS WILL BE ABUNDANT LAKE ENHANCED CLOUDINESS
ACROSS MUCH OF THE FORECAST AREA BEHIND THE FRONT AS COOL...MOIST
AIR PUSHES ACROSS LAKE ONTARIO. THE EXCEPTION WILL BE ACROSS THE
NORTH COUNTRY WHICH WILL ESCAPE THE LAKE INFLUENCES AND HAVE
GREATER EXPOSURE TO THE COOL DRY AIR FLOWING SOUTH OUT OF CANADA.
THE COMBINATION OF COLD ADVECTION AND ABUNDANT CLOUD COVER WILL
KEEP TEMPERATURES IN THE 50S ACROSS MUCH OF THE AREA ON THURSDAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE LARGE AREA OF ARCTIC HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY
NIGHT BEFORE EXITING THE AREA FRIDAY. THIS WILL BRING THE POTENTIAL
FOR FROST/FREEZE CONDITIONS AS CLOUDS DISSIPATE...WINDS LIGHTEN AND
DEWPOINTS LOWER. THIS WILL BE THE CASE FOR MUCH OF THE AREA EXCEPT
FOR IMMEDIATE LAKESHORE AREAS CLOSER TO THE WARMER LAKES AND THE
POSSIBILITY FOR SOME LAKE INDUCED CLOUDS. THE COLDEST READINGS WILL
BE FOUND ACROSS THE NORTH COUNTRY WHICH WILL BE IN CLOSEST PROXIMITY
TO THE COLDEST AND DRIEST AIR ACROSS QUEBEC. THE READINGS HERE ARE
LIKELY TO DROP BELOW FREEZING INLAND FROM THE LAKES AND A FREEZE
WATCH WILL REMAIN IN EFFECT FOR LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING.

AFTER A COLD START FRIDAY MORNING...TEMPERATURES WILL MODERATE AS
THE HIGH MOVES OFF TO THE EAST. THE COMBINATION OF ABUNDANT SUNSHINE
AND INCREASING WARM ADVECTION ON THE BACK SIDE OF THE DEPARTING HIGH
WILL PUSH TEMPERATURES BACK INTO THE LOWER TO MID 60S.

THE HIGH WILL CONTINUE TO MOVE OFF TO THE SOUTHEAST FRIDAY NIGHT AND
SATURDAY. A WARM FRONT WILL PUSH THROUGH THE REGION DURING SATURDAY
AND HELP TO BOOST TEMPERATURES TO NEAR SUMMERTIME LEVELS WITH MOST
HIGHS IN THE LOWER TO MID 70S...WITH A FEW READING NEAR 80 POSSIBLE
IN FAVORED DOWNSLOPE AREAS. SOUTHWEST WINDS WILL PICKUP AS HE
PRESSURE GRADIENT TIGHTENS BETWEEN THE HIGH TO THE SOUTHEAST AND THE
APPROACH OF A SURFACE COLD FRONT FROM THE NORTHERN GREAT LAKES. IT
SHOULD BE A BREEZY DAY WITH GUSTS TO NEAR 35 MPH DOWNWIND OF THE
LAKES.

A WAVE OF LOW PRESSURE DEVELOPS ALONG SOUTHWARD SAGGING COLD FRONT
SATURDAY...WITH A CONSENSUS TRACK JUST NORTH OF THE STATE DURING THE
DAY. THE DEEPER MOISTURE AND ELEVATED INSTABILITY PLUME WILL
GRADUALLY SHIFT SOUTH WITH TIME. WE SHOULD START TO SEE BAND OF
SHOWERS SPREAD INTO THE AREA SATURDAY NIGHT. THERE IS SOME POTENTIAL
FOR THE LEADING EDGE OF PRECIPITATION TO REACH NORTHERN PORTIONS OF
THE AREA LATE SATURDAY AFTERNOON.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS THE UPPER LEVEL TROUGH WORKS INTO THE GREAT LAKES SUNDAY...A
SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP IN THE NORTHERN GREAT
LAKES. A COLD FRONT WILL EXTEND SOUTH FROM THIS FEATURE...MOVING
THROUGH THE STATE DURING THE DAY SUNDAY. A PERIOD OF SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT MOVES
THROUGH...AS THERE IS A SUGGESTION OF TROPICAL MOISTURE FOR THE
SOUTHWEST CONUS ADVECTING NORTHEAST INTO THE OHIO VALLEY AND GREAT
LAKES ALONG THIS BOUNDARY. THE UPPER LEVEL TROUGH WILL AMPLIFY OVER
THE REGION MONDAY AND TUESDAY. THIS WILL KEEP A COOL MOIST CYCLONIC
FLOW REGIME STEADY STATE OVER THE REGION WITH THE POTENTIAL OF LAKE
ENHANCED/INSTABILITY CLOUDS AND PRECIPITATION.

THERE SHOULD BE IMPROVEMENT BY MID WEEK AS THE UPPER TROUGH MOVES
OUT AND CANADIAN HIGH PRESSURE BUILDS DOWN INTO THE REGION.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS WILL BE FOUND ACROSS WESTERN AND NORTH CENTRAL
NEW YORK THROUGH THE REMAINDER OF THE OVERNIGHT...WITH THE EXCEPTION
COMING ACROSS THE SRN TIER WHERE VALLEY FOG AND AREAS OF LOW STRATUS
WILL PRESULT IN IFR CONDITIONS.

SYNTHETICALLY...
A COLD FRONT OVER SOUTHERN ONTARIO AND QUEBEC AT 06Z WILL SLOWLY
PUSH SOUTH ACROSS LAKE ONTARIO DURING THE WEE PRE DAWN HOURS...THEN
MAKE ITS WAY ACROSS OUR REGION DURING THE INITIAL DAYLIGHT HOURS.
THIS FRONT COULD GENERATE SOME SPRINKLES AS IT PUSHES SOUTH...BUT
MORE IMPORTANTLY...LAKE ENHANCED CLOUD COVER IN ITS WAKE WILL LEAD
TO DETERIORATING CIGS WITH MVFR CONDITIONS ANTICIPATED FOR MUCH OF
THE DAY. THE EXCEPTION WILL BE ACROSS THE NORTH COUNTRY WHICH WILL
ESCAPE THE LAKE INFLUENCES AND HAVE GREATER EXPOSURE TO THE COOL DRY
AIR FLOWING SOUTH OUT OF CANADA. THUS...A PERIOD OF MVFR/LOW MVFR
CIGS IS EXPECTED BEHIND THE FRONT...ESPECIALLY SOUTH OF LAKE ONTARIO
AS COOL...MOIST NORTH TO NORTHEAST FLOW OFF THE LAKE WILL ALSO ADD
WITHIN AN UPSLOPE COMPONENT. EXPECT MVFR/LOW MVFR CIGS TO HANG ON
THROUGH MUCH OF THE DAY ACROSS THE KBUF/KIAG/KROC TERMINALS...
BEFORE POSSIBLY SCATTERING OUT TOWARD THE END OF THE PERIOD.

EXPECT MVFR CIGS TO MOVE INTO THE KJHW TERMINAL BY EARLY THURSDAY
AFTERNOON AFTER THE COLD FRONT PUSHES SOUTH OF THE SOUTHERN TIER.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...GENERALLY VFR...WITH SOME
LOCALIZED IFR SOUTHERN TIER VALLEY FOG WILL ALSO BE POSSIBLE FRIDAY
AND SATURDAY MORNINGS.
SUNDAY...VFR/MVFR WITH SHOWERS BECOMING LIKELY.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
A COLD FRONT OVER SOUTHERN ONTARIO AND QUEBEC AT 06Z WILL GRADUALLY
SETTLE SOUTH ACROSS THE LOWER GREAT LAKES OVERNIGHT AND EARLY
THURSDAY MORNING. FOLLOWING THIS FRONT...ANOTHER AREA OF HIGH
PRESSURE WILL BUILD FROM CENTRAL ONTARIO PROVINCE TO THE NEW ENGLAND
COASTLINE THURSDAY THROUGH FRIDAY.

IN THE IMMEDIATE WAKE OF THE COLD FRONT...A BRIEF PERIOD OF MODERATE
NORTHERLIES WILL BRING CONDITIONS CLOSE TO SMALL CRAFT ADVISORY
LEVELS ACROSS SOUTHEASTERN LAKE ONTARIO FROM THURSDAY MORNING
THROUGH EARLY THURSDAY AFTERNOON. OTHERWISE...WINDS AND WAVES
SHOULD REMAIN BELOW ADVISORY CRITERIA THROUGH FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING FROM 3 AM TO 9 AM EDT FRIDAY FOR NYZ007-008.
     FROST ADVISORY FROM 3 AM TO 9 AM EDT FRIDAY FOR NYZ006.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...JM/RSH
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JM/RSH
MARINE...JM/RSH
Hazardous weather outlook, Sep 17, 5:21 AM EDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EDT WED SEP 17 2014

NYZ001>005-010-011-014-019-020-085-180930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
ONTARIO-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
521 AM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES THURSDAY NIGHT ARE FORECAST TO DROP INTO THE UPPER
30S. IF THERE IS ENOUGH CLEARING...THERE WILL BE A RISK FOR PATCHY
FROST ESPECIALLY FOR AREAS INLAND FROM THE LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-180930-
OSWEGO-JEFFERSON-LEWIS-
521 AM EDT WED SEP 17 2014

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-013-021-180930-
WYOMING-LIVINGSTON-ALLEGANY-
521 AM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES THURSDAY NIGHT ARE FORECAST TO DROP INTO THE MID TO
UPPER 30S. IF THERE IS ENOUGH CLEARING...THERE WILL BE A RISK FOR
FROST ESPECIALLY FOR AREAS INLAND FROM THE LAKES. SOME OF THE
NORMALLY COLDER VALLEYS COULD EVEN HAVE TEMPERATURES DROP BELOW
FREEZING FOR A SHORT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:46 AM EDTFrost AdvisoryBUFOswego29 hr
Sep 18, 4:17 AM EDTSmall Craft AdvisoryBUF12 hr

Nearby

Freeze Warnings in New York, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.